Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 26, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Dec 15, 2019, 3:03 AM EST for Blount County, Monroe County, Sevier County, Tennessee. It took effect at Dec 15, 2019, 8:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2019, 3:03 AM EST (08:03 UTC)
- In effect from
- Dec 15, 2019, 8:00 PM EST
- Expired
- Dec 17, 2019, 5:00 AM EST
- In force
- 33 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 74 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397 WWUS74 KMRX 150803 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 303 AM EST Sun Dec 15 2019 TNZ072-074-087-152000- /O.NEW.KMRX.WI.Y.0026.191216T0100Z-191216T1100Z/ Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 303 AM EST Sun Dec 15 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST MONDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 8 PM this evening to 6 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. When traveling across the higher elevations be prepared for strong and gusty cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
628 WWUS74 KMRX 151724 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1224 PM EST Sun Dec 15 2019 TNZ072-074-087-160500- /O.CON.KMRX.WI.Y.0026.191216T0100Z-191216T1100Z/ Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1224 PM EST Sun Dec 15 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EST MONDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...From 8 PM this evening to 6 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. When traveling across the higher elevations be prepared for strong and gusty cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
957 WWUS74 KMRX 160334 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1034 PM EST Sun Dec 15 2019 TNZ072-074-087-161100- /O.CON.KMRX.WI.Y.0026.000000T0000Z-191216T1100Z/ Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1034 PM EST Sun Dec 15 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Blount Smoky Mountains, Sevier Smoky Mountains and Southeast Monroe Counties. * WHEN...Through 6 AM EST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. When traveling across the higher elevations be prepared for strong and gusty cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
470 WWUS74 KMRX 160808 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 308 AM EST Mon Dec 16 2019 TNZ072-074-087-161700- /O.EXT.KMRX.WI.Y.0026.000000T0000Z-191217T1000Z/ Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 308 AM EST Mon Dec 16 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph across some of the higher elevations mainly above 3000 feet. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. When traveling across the higher elevations be prepared for strong and gusty cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
162 WWUS74 KMRX 161603 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 1103 AM EST Mon Dec 16 2019 TNZ072-074-087-170300- /O.CON.KMRX.WI.Y.0026.000000T0000Z-191217T1000Z/ Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1103 AM EST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph across some of the higher elevations mainly above 3000 feet. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. When traveling across the higher elevations be prepared for strong and gusty cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TD
727 WWUS74 KMRX 170235 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 935 PM EST Mon Dec 16 2019 TNZ072-074-087-171000- /O.CON.KMRX.WI.Y.0026.000000T0000Z-191217T1000Z/ Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 935 PM EST Mon Dec 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph across some of the higher elevations mainly above 3000 feet. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Southeast Monroe Counties. * WHEN...Until 5 AM EST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. When traveling across the higher elevations be prepared for strong and gusty cross-winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Dec 15, 12:22 AM EST, 2 hours 41 minutes earlier.
Area forecast discussion, Dec 15, 12:22 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1222 AM EST Sun Dec 15 2019 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... Forecast remains in good shape. Only changes needed were to include PoPs for light rain or drizzle moving out of southeast Kentucky. Updated zones have been sent. && .AVIATION... 06Z TAF DISCUSSION. Mainly VFR conditions through the period except for MVFR at CHA this morning. Periods of 2500-4000 feet cloud deck will move across the area this morning and again this evening. Winds will be mainly light westerly through the period as a ridge of high pressure builds into the Tennessee valley for today. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 57 48 66 47 49 / 10 30 50 90 20 Knoxville McGhee Tyson Airport, TN 53 46 65 48 51 / 0 20 50 90 40 Oak Ridge, TN 52 46 64 46 49 / 10 30 50 100 30 Tri Cities Airport, TN 49 39 63 48 51 / 10 10 40 100 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Dec 14, 2:59 PM EST, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 259 PM EST Sat Dec 14 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-152000- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 259 PM EST Sat Dec 14 2019 /159 PM CST Sat Dec 14 2019/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A strong system will move toward the Tennessee valley and southern Appalachians Monday. Widespread rain is expected to spread across the region especially later Monday afternoon and Monday night with locally heavy rainfall possible. There also may be some strong gusty winds in the higher elevations with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.